Alert archive / Montana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 85, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 5, 2016, 4:08 AM MDT for Richland County, Wibaux County, Montana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2016, 4:08 AM MDT (10:08 UTC)
- Expired
- Jul 5, 2016, 4:45 AM MDT
- In force
- 37 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 190 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2396 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:08 AM MDT, 1 hour earlier.
Area forecast discussion, Jul 5, 3:08 AM MDT, 1 hour before
Area Forecast Discussion National Weather Service GLASGOW MT 308 AM MDT TUE JUL 5 2016 .SHORT TERM...for northeast Montana...today through Thu... The flow pattern across Northeast Montana (Nemont) today will be based on the broad trough, and cooler air-mass, in Western Canada and the Pacific Northwest, and the hot air-mass south of Montana. This will place the stationary boundary south of Nemont throughout the short term period. The trough sent an initial wave out ahead of it early this morning, generating showers and isolated thunder. A shallow ridge follows for today which will result in mostly dry conditions through tonight. SPC has, in fact, placed most of western Nemont outside its Convective Outlook. By Wednesday at 18Z the trough begins to dig into the North Rockies. Flow aloft backs around to the southwest introducing moisture over a moderately weak convective parameters. Timing issues remain among the models. But scattered showers and thunder will spread over the area either on Wednesday or Wednesday night. Models show the short-wave center to be over Nemont at 12Z Thursday. By 00Z Friday the low center will be well into North Dakota with a moderately amplified ridge following through eastern Montana. Winds are not expected to be particularly strong as the trough passes over the area. The wave on Wednesday night and Thursday should produce wetting rains over much of the area, but not all of the area. Models will have to merge closer before determining exactly where. With the broad trough initially in place and then followed by a quick-moving short-wave, temperatures will begin slightly cooler than normal today and trend a bit cooler through Thursday, ending with highs around 5F-10F below normal. Convective Outlook for Thursday is for general thunderstorms. With overall cooling trend, used Summer POT to come up with a better ratio of rain to thunder through Thursday. Templer .LONG TERM...Thu night through Tue... Upper trough moves to the east Thursday Night. A few showers and thunderstorms could linger in the east in the evening. Then, a shortwave ridge will bring a period of dry weather Thursday Night and Friday. The ridge moves to the east Friday afternoon and flow aloft turns to the southwest ahead of an upper low moving inland over the Pacific Northwest. Shortwaves within the southwest flow aloft could bring chances for thunderstorms as early as Friday evening and continue into the weekend. This upper low moves inland over the weekend and models differ on the timing of dry slot over Eastern Montana and whether or not there will be convection within the dry slot. Will broadbrush a chance of thunderstorms. The upper low is forecasted to move across either Montana and/or Alberta and Saskatchewan Sunday and Monday. Models differ somewhat on the track of this low. Will maintain a chance of thunderstorms. Then, this low lifts north or northeast out of the forecast area Monday Night and Tuesday allowing for dry weather. Forrester && .AVIATION... VFR. Will see mid to high clouds at times today and tonight. There will be isolated thunderstorms early this morning and again late tonight. Expect only brief reductions in ceilings and visibility with any of these thunderstorms. Winds: Light and variable early this morning will become west 10 to 15 knots by late morning then light and variable again after sunset this evening. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Jul 5, 2:15 AM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 215 AM MDT TUE JUL 5 2016 MTZ024-050900- RICHLAND MT- 215 AM MDT TUE JUL 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RICHLAND COUNTY UNTIL 300 AM MDT... AT 215 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LAMBERT...OR 21 MILES WEST OF SIDNEY...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIDNEY...FAIRVIEW...LAMBERT...EAST FAIRVIEW...ENID AND WOOLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4763 10484 4803 10492 4798 10404 4759 10404 TIME...MOT...LOC 0815Z 263DEG 37KT 4779 10461 GFF
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:06 PM MDT | Special Weather Statement | GGW | Daniels | 54 min |
| Jul 5, 2:15 AM MDT | Special Weather Statement | GGW | Richland | 45 min |
| Jul 5, 2:34 AM MDT | Severe Thunderstorm Warning | GGW | Richland | 22 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.